Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
190 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can hypertension medication cause erectile dysfunction?

I suffer from ED. I am taking several meds for hypertension and cholesterol and wanted to know if any of these, or any combination of these are contributing to ED. My meds are Losartan 100 mg, Amlodipine 10 mg, HCTZ 25 mg, Doxazosin 8 mg, Atorvastatin 20 mg Omeparzole 20 mg, aspirin 81 mg
Tue, 12 Apr 2016
Report Abuse
General & Family Physician 's  Response
Hello dear
Understand your concern.
Yes Antihypertensive causes erectile dysfunctions.
Among the list of your drugs: Amlodipine and hydrochlorthiazide causes erectile dysfunction.
As both drugs causes vasodilation of the penis blood vessels, penis unable to erect for long time, mostly bay amlodipine as it prevents the calcium entry in muscle that has a vasoconstrictor action.

But note that losartan has a protective action against ED.
Doxazosin Atorvastatin Omeparzole and aspirin doe not causes ED.

Advice for you.
Cunsult to your doctor andd change the regimen, shift to newer anti hypertensive medicine that does not cause ED or reduce the dose.

Advice for ED:
Start exercise.
Avoid smoking and alcohol
4Alprostadil urethral suppository-By applicator to insert the suppository into yourpenile urethra, erection usually starts within 10 minutes and lasts between 30 and 60 minutes.
OR drug : paroxetine 10 mg 30-40 min before sex
Talk with your doctor
Do discussion with your partner that help in gaining psychological trust
Distract your mind from sexual stimulation
withdrawing the penis altogether,
purposefully ejaculating before sexual intercourse
using more than one condom
use squeez technique to reduce excessive arousal

Hope this may help you.
Take care
Best regards
Dr. Sagar

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Yes my husband is taking 4 different medacines for high blood pressure and we have noticed he has absolutely no sex drive now and cant keep an...